MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER
Catalog Number AT75244
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one pta atlas dilatation balloon was received for evaluation without the catheter.During evaluation the balloon was detached from the catheter, where the catheter part was not received and balloon was still attached with inner guidewire lumen could be observed.Further complete circumferential break was noted to the proximal end of the inner lumen.Also throughout the balloon bunching could be noted.No other functional testing was performed due to the condition of device.One photo was received and reviewed.In the provided photo only the balloon was seen where the remaining part of the catheter was not visible.Further deformation and balloon bunching could be identified in the distal end.No other anomalies were noted in the photo.Based on the photo review no evidence of balloon rupture was noted and it was observed that the balloon was noted to be bunched which was also confirmed during the visual evaluation of returned balloon.Balloon was detached from the catheter was identified.And functional testing also could not be performed.Hence the investigation was confirmed for the identified balloon detachment from the catheter, balloon bunching issues and inconclusive for the reported balloon rupture.A definitive root cause for the reported balloon rupture, identified balloon detachment and balloon bunching issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 07/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured and cannot be used.The procedure was completed using another balloon.There was no reported patient injury.

Brand Name
ATLAS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19131660
Report Number2020394-2024-00531
Device Sequence Number6825790
Product Code DQY
UDI-Device Identifier00801741062568
UDI-Public(01)00801741062568
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAT75244
Device Lot NumberGFHT2210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2024
Initial Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown